We are all well aware of the terrifying opioid crisis that is spreading across the entire country. It seems like heroin is taking the lives of individuals on a daily basis. Communities big and small are all suffering from the dangerous impacts. Now, an alarming trend is sweeping across America, and it is not what you would expect.

An in-depth report published by JAMA indicates that more individuals are dying from synthetic opioid-related overdoses than other types of drug. A report between 2010 and 2016 shows the numbers have increased three-fold during this period.

In 2010, 14% (3,007) of drug-related overdoses were caused by synthetic drugs like Fentanyl. This number drastically increased by 2016 to 46% (19,413) of the total 42,249 overdose deaths from opioids.

Why is this happening?

It is difficult to pinpoint the exact reason we are seeing more individuals succumb to this horrific drug although there are many theories at play. Some believe more drugs are making their way into the United States. More chemical compounds are being made in China and shipped to Mexico where they are transported in the country by drug cartels. These dangerous synthetic drugs are often mixed in with other drugs, like heroin and cocaine, and dealt to unknowing individuals.

Unfortunately, synthetic drugs are cheaper and easier to get a hold of and even a tiny amount can be up to 100 times more potent than morphine. As a result, overdoses are more common.  Individuals suffering from a Fentanyl overdose are likely to experience side effects like:

–          Extreme tiredness

–          Loss of consciousness

–          Blue-tinged lips and nails

–          Inability to breathe

–          Slow weakening heartbeat

–          A sudden drop in blood pressure

–          Being extremely confused and/or dizzy

–          Have extreme muscle weakness or inability to move

–          Pinpoint pupils

Fentanyl can impact a person’s heart rate and breathing almost instantly, posing the highest risk of death or serious health complications. If an individual is suffering from an overdose, it is important for them to get immediate medical attention.

Synthetic drug overdoses are impacting more individuals than habitual drug users. Individuals prescribed Fentanyl for pain conditions can experience overdose symptoms if they do not take the medication exactly as it was prescribed. If individuals take higher doses than they are supposed to, snort or inject it, or take it more often than they are supposed to they increase the risk of experiencing an overdose.

SYNTHETIC DRUGS NOW TAKING MORE LIVES THAN OPIOIDS

If you think you have a problem with opioid addiction, it is important to take steps to help get clean. You do not have to be alone in this battle.

At Asana Recovery, we meet people every day that suffer from opioid addiction. It is important for each individual to recognize that there is life outside of addiction. Going through a reliable detox treatment and getting help through inpatient therapy goes a long way in helping individuals live longer and healthier lives. Call us today at (949) 438–4504 to see how we can help you.